I am a 47 year old female. Each month after ovulation I develop left-sided weakness, vertigo, weak vision in left eye, confused thinking, and difficulty coordinating my left hand. I also get pain in my right flank area (I call it my wolf bite) and in my left eye. My pulse and blood pressure go up to very high levels (new-ish symptom). This all gets progressively worse until I have my period and then symptoms clear up.
Carotid ultrasound, brain CT and kidney and vaginal ultrasounds have all been negative. I am unaffected for about a week and a half after my period. And, then it all starts again. The flank pain began a year ago and the neurological symptoms 3 months ago.
I take Ponstel for inflammation due to severe pelvic and back pain during this same time period (this has been going on for about 2 years). This sometimes helps my flank pain. It does nothing for the neurological symptoms. I take Neurontin due to RLS (unrelated to ovulation)) and Xanax for increased anxiety and to sleep.
Help...I need a diagnosis. Does anyone have any idea of tests I should take or what this could be? It does seem to be getting worse. Should I be taking birth control pills? I have stayed away from them due to breast cancer fears. Perhaps hysterectomy? My doctors don't know what to think and haven't suggested anything other than ways to deal with symptoms. The E.R. doc thought I might have MS, but this was before I realized the neurological symptoms were related to ovulation.
same symptoms to a "T"
all started after the birth of our second child 4 years ago...i am 35 now.
they thought i had ms for years and just found out about 8 months ago i had lyme disease...old infection that probably got worse after the birth when my immune sys. was compromised.
thanks for the post...cc
After the last episode which left me in the ER, I quit taking ambien thinking it might have led to the high bld pressure. Well, I've had one cycle since and the symptoms didn't return. I didnt even mention the pill in the last post, but I am/was dependent on it to sleep and have been taking it quite awhile. I'll keep you osted, but I'm hoping I'm homefree. I just take a xanax now at night and that is usually enough to allow me to sleep now.
Thanks for your response. I'll consider lyme should the symptoms return.
I think I have an idea of what your problem may be
I'm really sorry this is such a late response, but I hope you are able to be notified of it because it is important. The symptoms (neurological ones) you are describing sound a lot like long term side effects of being on Xanax. I was once on Xanax due to insomnia/anxiety that occurred when I had some very negative reactions to a birth control pill and the NuvaRing. and after about a year and ahalf of being on it I developed very similar symptoms. The vertigo was crippling and the anxiety seemed to get worse and worse. My PMS turned into PMDD, and I would even have mild convulsions during ovulation. Also during those 2 times of the month I would develop migraines, IBS, shakiness, most of this all on my left side of my body. I felt like the only way to stop it was to increase my Xanax/Neurontin/other meds from my Psychiatrist/Neurologist. The longterm effects of Xanax and drugs like it have this side effect profile and it's called "tolerance withdrawal." I was switched to Klonopin and am now slowly coming off of it with the help of my doctor and a support group../ Sometimes doctors have overlooked these long term effects of Xanax and misdiagnosed me with all kinds of weird things but with normal bloodworks and imaging, etc. They just thought it was some weird flavor of Catamenial Epilepsy (seizure activity occurring during ovulation/PMS) but I found out that the longterm effects of drugs like Xanax can cause this too and greatly contribute to hormonal imbalances and neuro side effects. Please please mention this to your doc, ask to come off the Xanax slowly and if you join the benzoexodus.com support group we are all there supporting each other as this can be a long and frightening process without others who understand.